Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

withdrawals???lexapro

i have decided to stop taking lexapro after a year b/c of side effects. i was taking 20mg lowered it to 10 and i have gotten down to 5mg this week. a few days of taking only 5mg has made me really dizzy i have also been really irritable which turns into anger and then i cry. the things im getting mad and upset are about arent even anything serious i feel like an emotional wreck. are these withdrawal symptoms??? how long does it take for them to subside. i still have to go down 5 more mg to be off. please any advice?? also has anyone tried light therapy??
9 Responses
297937 tn?1309387462
Did you have trouble sleeping while taking this?
Avatar universal
no it actually made me pretty tired.thats one reason y i'm stopping. no energy
Avatar universal
I am currently tapering off Lexapro myself, so I'm not on the other side yet.  I have been on 5mg for 2 weeks down from 10mg (for a year).  I wanted to let you know that I have been EXTREMELY angry, agitated, and could cry at all times.  So, just wanted you to know that you're not crazy and hopefully these withdrawals will eventually subside.  Also, my family doc said that Lexapro doesn't have withdrawal symtoms and that is why he prescribes it...ha!  It amazes me how uninformed most docs are...I'm going to see a psychiatrist about the "tapering" next week.  I'll keep you posted...
297937 tn?1309387462
Its so strange that this effects everyone so different. We just have to hang in there! I was on Celexa
for a few months for post partum and had no side effects, starting it or coming off of it!
297937 tn?1309387462
If you dont mind, how old are you? I'm 39...... I'm really hoping Lexapro helps me with anxiety and
some slight depression. It's hard just waiting to see if the side effects subside. I am driving my
poor family crazy!!!     Do you have anything good to say about Lexapro??
Avatar universal
i am 25. lexapro has helped me soo much dani. it was just the side effects that bothered me. i guess everyone is different so maybe it will be good for u. my side effects were no energy. i could sleep all the time. the doc said to take them at night but it didnt matter when i took them. i was still tired. i have gained over 45 lbs in a year and a half. no matter what i do it doesnt come off. i'm still gaining. just more slowly now. and i dont have the urge to have sex and when i do i cant orgasm.

u know now that i think about it at first when i started it i was up talking non stop talking to my fiance at night. i couldnt sleep. i used to lay in bed and talk and talk and thats when i took it in the morning. then awhile later i noticed that i was tired all the time. it felt like i had done so much the day before. like my body was tired. so thats when my doc asked me to take it at night. only i was still tired no matter when i took it. it was hard to stay up late at all. i couldnt keep my eyes open and hard to wake up in the morning for work. but i dont think it was like that until sometime around a year. but i did gain the weight throughout the whole time.

jenn1fer are u taking anything else or switching to anything? im thinking i might not be ok without something. these withdrawls scare me. esp since they are so non existant to doctors. but im glad me and u arent crazy and that this is normal.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.